It is currently Thu Aug 24, 2017 1:34 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
 Post subject: Starting my own taper
PostPosted: Thu Jul 05, 2012 8:48 am 
Offline
Average Poster
Average Poster

Joined: Fri Feb 24, 2012 1:20 pm
Posts: 17
The MD is see that prescribes Suboxone is really creepy. While I don't question his medical ability, he is horribly abusive to his staff and quite condescending. My last visit was it!! I don't care how bad I feel I just can not go back to him. I have started my own taper. I started taking a half a strip twice a day, then a third and today started a quarter. I'll halve the third, then half the quarter and will go from there. I read so much conflicting stuff about sub withdrawal, I just wish I knew the truth. I know everyone is different but gosh when I read this forum it is one extreme to the other. I just can not believe that withdrawal from subs is harder than withdrawal from opiates. I was told that wd from opiates lasted about 3 days. Then I read wd form subs takes 2 weeks. I tried going cold turkey with the opiates but the restless leg thing is what was killing me. I am doing ok with the taper so far (of course I'm just dropped to a quarter of a strip today). I have been told it gets "hairy" when you get down to 1mg. I drop my dosage each Thursday so if I feel like crap most of it will be on the weekend. I'm going to try and get down to about a sixteenth before I stop completely. Now what I want is the honest to god truth. Tapering like I am, how bad will it really be when I stop completely?? :?


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 05, 2012 4:56 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat May 01, 2010 3:46 pm
Posts: 461
Location: South Florida
Hello,

Even dr. Junig has written about his astonishment concerning how differently sub withdrawal affects people. That said, 1/16th of a strip I assume is .5mg (assuming you are talking about 8mg strips)? You should be in better shape than someone who jumps off from a high dose. If I am correct about your strips being 8mg, I would even suggest going lower than that to .25 mg about the size of a confetti- for a full week. I cut the 8mg strip into 8 pieces (1mg each) with an exacto knife on my wife's graphic design cutting board and than cut each of those into 4 which gives you .25mg pieces. I am on 1.25 mg now myself.

Anyway, at the rate you are going you might be a little tired, little depressed, might sneeze a lot after you jump. Sub wd seems like a drawn out mini withdrawal, the more minimal the slower and lower we are able to taper. It took me approx. 4 moths to get from 8mg to 1.25 for example and I felt nothing so far. I stopped at 1.5 for 2 months because of surgery FYI but I think that will help me. Sub stays stored up in our fat cells, it takes times for them to come out. I'm back tho going to 1mg in a few days.

Good luck,

-glen b


Top
 Profile  
 
 Post subject: Doing it!!
PostPosted: Mon Aug 13, 2012 10:27 am 
Offline
Average Poster
Average Poster

Joined: Fri Feb 24, 2012 1:20 pm
Posts: 17
OK So I am down to 1/16th of a strip and will take the advice of others and try and cut this little thing down a bit smaller before I quit. It really hasn't been that hard so far at all but I know the real tough part is yet to come. I've noticed a few episodes of fatigue and weakness that I think is probably the effects of coming off all of this stuff. I am sweating so much less now and that is wonderful. I kept asking the doctor if the subs were causing it and he said he doubted it. HUH!!! Really?? I will be so glad to be off of every addictive drug I take. The end is in sight and it has taken 8 months to get this far. Never, never again will I be talked into taking any addictive medicine for mare than a few days. I was never told when it was suggested that I start longacting opiates how awful it would be to stop. I wish that picture had been painted clearer when I started. Hindsight 20/20 isn't it?


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon Aug 13, 2012 12:16 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Thu Dec 08, 2011 2:41 pm
Posts: 207
Hey, that's great! I would love to hear about how your experience goes. Subs used to make me sweat a lot too. I knew it was a problem when the menopausal women at my work were cold while my shirt was stuck to my back... lol. I can tell by your good attitude that you will be successful. 8)


Top
 Profile  
 
 Post subject:
PostPosted: Mon Aug 13, 2012 1:20 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
Glad to hear your taper is going well. You sound like you have a pretty positive attitude that you can do this thing, and that will help you a ton. Exersicing every day, even if you really don't feel like it, will help a lot too. Let me know if I can help you out in any way. Good luck!

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group